Forskning
Udskriv Udskriv
Switch language
Region Hovedstaden - en del af Københavns Universitetshospital
Udgivet

Increased short-term risk of thrombo-embolism or death after interruption of warfarin treatment in patients with atrial fibrillation

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Harvard

APA

CBE

MLA

Vancouver

Author

Bibtex

@article{e492e518f3ed4c918280e88a6127e483,
title = "Increased short-term risk of thrombo-embolism or death after interruption of warfarin treatment in patients with atrial fibrillation",
abstract = "AimsIt is presently unknown whether patients with atrial fibrillation (AF) are at increased risk of thrombo-embolic adverse events after interruption of warfarin treatment. The purpose of this study was to assess the risk and timing of thrombo-embolism after warfarin treatment interruption.Methods and resultsA retrospective, nationwide cohort study of all patients in Denmark treated with warfarin after a first hospitalization with AF in the period 1997-2008. Incidence rate ratios (IRRs) of thrombo-embolic events and all-cause mortality were calculated using the Poisson regression analyses. In total, 48 989 AF patients receiving warfarin treatment were included. Of these, 35 396 patients had at least one episode of warfarin treatment interruption. In all, 8255 deaths or thrombo-embolic events occurred during treatment interruption showing an initial clustering of events with 2717, 835, 500, and 427 events occurring during 0-90, 91-180, 181-270, and 271-360 days after treatment interruption, respectively. Correspondingly, the crude incidence rates were 31.6, 17.7, 12.3, and 11.4 events per 100 patient-years. In a multivariable analysis, the first 90-day interval of treatment interruption was associated with a markedly higher risk of death or thrombo-embolism (IRR 2.5; 95{\%} confidence interval 2.3-2.8) vs. the interval of 271-360 days.ConclusionIn patients with AF, an interruption of warfarin treatment is associated with a significantly increased short-term risk of death or thrombo-embolic events within the first 90 days of treatment interruption.",
author = "Jakob Rauns{\o} and Christian Selmer and Olesen, {Jonas Bjerring} and Charlot, {Mette Gitz} and Olsen, {Anne-Marie S} and Ditte-Marie Bretler and Nielsen, {J{\o}rn Dalsgaard} and {Dominguez Vall-Lamora}, {Maria Helena} and Niels Gadsb{\o}ll and Lars K{\o}ber and Gislason, {Gunnar H} and Christian Torp-Pedersen and Hansen, {Morten Lock}",
year = "2012",
doi = "10.1093/eurheartj/ehr454",
language = "English",
volume = "33",
pages = "1886--1892",
journal = "European Heart Journal",
issn = "0195-668X",
publisher = "Oxford University Press",
number = "15",

}

RIS

TY - JOUR

T1 - Increased short-term risk of thrombo-embolism or death after interruption of warfarin treatment in patients with atrial fibrillation

AU - Raunsø, Jakob

AU - Selmer, Christian

AU - Olesen, Jonas Bjerring

AU - Charlot, Mette Gitz

AU - Olsen, Anne-Marie S

AU - Bretler, Ditte-Marie

AU - Nielsen, Jørn Dalsgaard

AU - Dominguez Vall-Lamora, Maria Helena

AU - Gadsbøll, Niels

AU - Køber, Lars

AU - Gislason, Gunnar H

AU - Torp-Pedersen, Christian

AU - Hansen, Morten Lock

PY - 2012

Y1 - 2012

N2 - AimsIt is presently unknown whether patients with atrial fibrillation (AF) are at increased risk of thrombo-embolic adverse events after interruption of warfarin treatment. The purpose of this study was to assess the risk and timing of thrombo-embolism after warfarin treatment interruption.Methods and resultsA retrospective, nationwide cohort study of all patients in Denmark treated with warfarin after a first hospitalization with AF in the period 1997-2008. Incidence rate ratios (IRRs) of thrombo-embolic events and all-cause mortality were calculated using the Poisson regression analyses. In total, 48 989 AF patients receiving warfarin treatment were included. Of these, 35 396 patients had at least one episode of warfarin treatment interruption. In all, 8255 deaths or thrombo-embolic events occurred during treatment interruption showing an initial clustering of events with 2717, 835, 500, and 427 events occurring during 0-90, 91-180, 181-270, and 271-360 days after treatment interruption, respectively. Correspondingly, the crude incidence rates were 31.6, 17.7, 12.3, and 11.4 events per 100 patient-years. In a multivariable analysis, the first 90-day interval of treatment interruption was associated with a markedly higher risk of death or thrombo-embolism (IRR 2.5; 95% confidence interval 2.3-2.8) vs. the interval of 271-360 days.ConclusionIn patients with AF, an interruption of warfarin treatment is associated with a significantly increased short-term risk of death or thrombo-embolic events within the first 90 days of treatment interruption.

AB - AimsIt is presently unknown whether patients with atrial fibrillation (AF) are at increased risk of thrombo-embolic adverse events after interruption of warfarin treatment. The purpose of this study was to assess the risk and timing of thrombo-embolism after warfarin treatment interruption.Methods and resultsA retrospective, nationwide cohort study of all patients in Denmark treated with warfarin after a first hospitalization with AF in the period 1997-2008. Incidence rate ratios (IRRs) of thrombo-embolic events and all-cause mortality were calculated using the Poisson regression analyses. In total, 48 989 AF patients receiving warfarin treatment were included. Of these, 35 396 patients had at least one episode of warfarin treatment interruption. In all, 8255 deaths or thrombo-embolic events occurred during treatment interruption showing an initial clustering of events with 2717, 835, 500, and 427 events occurring during 0-90, 91-180, 181-270, and 271-360 days after treatment interruption, respectively. Correspondingly, the crude incidence rates were 31.6, 17.7, 12.3, and 11.4 events per 100 patient-years. In a multivariable analysis, the first 90-day interval of treatment interruption was associated with a markedly higher risk of death or thrombo-embolism (IRR 2.5; 95% confidence interval 2.3-2.8) vs. the interval of 271-360 days.ConclusionIn patients with AF, an interruption of warfarin treatment is associated with a significantly increased short-term risk of death or thrombo-embolic events within the first 90 days of treatment interruption.

U2 - 10.1093/eurheartj/ehr454

DO - 10.1093/eurheartj/ehr454

M3 - Journal article

VL - 33

SP - 1886

EP - 1892

JO - European Heart Journal

JF - European Heart Journal

SN - 0195-668X

IS - 15

ER -

ID: 33245155